Paromomycin-associated pancreatitis in HIV-related cryptosporidiosis

W. W. Tan, E. K. Chapnick, E. I.M. Abter, S. Haddad, E. H. Zimbalist, L. I. Lutwick

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

OBJECTIVE: To report a case of pancreatitis related to paromomycin administration. CASE SUMMARY: A 39-year-old man with AIDS developed pancreatitis concurrent with successful treatment of intestinal cryptosporidiosis with paromomycin. The hyperamylasemia resolved with discontinuation of the agent and recurred when paromomycin treatment was reinstituted. DISCUSSION: To our knowledge, this is the first reported case of pancreatitis believed to be induced by paromomycin. Although pancreatitis in HIV-infected patients has multiple causes, the nature of this case suggests the involvement of paromomycin. The mechanism of action is unclear. CONCLUSIONS: Pancreatitis should be considered in the differential diagnosis of abdominal pain in patients who are treated with paromomycin.

Original languageEnglish (US)
Pages (from-to)22-24
Number of pages3
JournalAnnals of Pharmacotherapy
Volume29
Issue number1
StatePublished - Feb 1 1995

    Fingerprint

ASJC Scopus subject areas

  • Pharmacology (medical)

Cite this

Tan, W. W., Chapnick, E. K., Abter, E. I. M., Haddad, S., Zimbalist, E. H., & Lutwick, L. I. (1995). Paromomycin-associated pancreatitis in HIV-related cryptosporidiosis. Annals of Pharmacotherapy, 29(1), 22-24.